Incidence of Drug induced-Acute Generalized Exanthematous Pustulosis (AGEP) Reported in Udonthani Hospital

Main Article Content

Prarinya Konyoung
Wichittra Tassaneeyakul

Abstract

Background and objectives: Acute generalized exanthematous pustulosis (AGEP) is a cutaneous reaction characterized by a sudden eruption of widespread nonfollicular sterile pustules associated with systemic symptoms.  AGEP may cause by drug or acute infection.  The recognition of AGEP is important in order to avoid incorrect diagnosis and incorrect treatment.  Compare to European countries, the report about the incidence and culprit drug of AGEP in Asian countries is very limited.  Here, we reviewed the incidence of AGEP and culprit drugs in patients admitted in Udonthani Hospital.

Methods: A retrospective review of patients’ medical records who have been diagnosed as AGEP and admitted in Udonthani Hospital during 28 December 2006 – 19 September 2013 was performed.  The diagnosis criteria for AGEP was as previously described.

Results: Twenty-five patients were diagnosed with AGEP during the studied period.  Of these patients, 64% (16/25 cases) were females.  The mean onset of AGEP was 5.16 + 3.97 days [range 2-15 days].  The mean hospital admission period for treatment of AGEP was 2.08 + 1.91 days [range 1-8 days].  The estimated prevalence of AGEP in Udonthani was about 2.34 cases/million people/year.  The most common culprit drug for AGEP was antibiotics (21/25 cases, 84%) particularly beta-lactam ring antibiotics (17/25, 68%).  In addition, other drugs such as phenytoin, prednisolone and pseudoephedrine were also identified as the culprit drugs for AGEP.

Conclusions:  The incidence and list of culprit drugs of AGEP observed in the study Thai population were quite similar to those reported in European populations. The recognition of AGEP is of clinical significance in order to avoid incorrect diagnosis and incorrect treatment.

Downloads

Download data is not yet available.

Article Details

Section
Original Articles